More threads by funkytown

funkytown

Member
So about a month ago, my husband's M.D.had switched him over from Effexor to Cymbalta for his depression one of the side effects were bugging him.
He slowly titrated the drug like the doc said and now he's been taking the full dose of Cymbalta, 60mg, daily.
Well over the past two weeks, he's been acting unlike himself. Not depressed, but very irritable, keeps to himself, and seems kind of arrogant. We had a minor argument and he was very hostile and unreasonable.
Im afraid if I bring this up to him, he might deny it and become hostile and egotistical again. Again, he's usually the sweetest person and so humble, but he's been acting the opposite.
What do I do?
I can't attribute his behavior to anything else but being on this medication.
Any suggesstions?
 

David Baxter PhD

Late Founder
What you describe is not by any means a typical reaction or side-effect for this type of medication (Cymbalta is an SSRI/SNRI -- like Effexor, it restricts the uptake of both serotonin and norepniephrine).

On the other hand, there are sometimes rare individual reactions to such medications so I can't say that it's impossible... I personally saw two cases about a year ago where patients developed increased anger and irritability after beginning treatment with a different SSRI, and in both cases the anger reactions subsided abruptly after the medication was discontinued... This of course does not constitute hard evidence and the large majority of patients taking that particular medication have not experienced reactions even approaching those two clients.

I would suggest that you raise the issue with your husband's doctor as a concern and perhaps ask his opinion as to whether the medication might be linked to the behavior you're seeing.
 

funkytown

Member
Thanks.
Well tonight I asked my husband how he's been doing on his new meds. He told me not too good. Said he's been feeling depressed and irritable, and anxious. He said he's going to call his M.D. about it. I told him that was a good idea and mentioned to him what I've been noticing about his behavior (anxious, irritable, etc.).
I asked his how long he's been off Effexor and he told me 2 weeks.
(probably crashing from being off Effexor, I suppose.

Anyway, he's doing fine tonight (such a sweetheart) and he'll follow up with his physician tomorrow.
 

Similar threads

Re: "It doesn't lessen you as a person in any way." Similarly, self-compassion is a way to avoid the trance of unworthiness: https://self-compassion.org/test-how-self-compassionate-you-are/ https://self-compassion.org/category/exercises/
Replies
5
Views
557
I myself had a similar case in my life with my wife. She devoted a lot of time to her client and I was very jealous of her because of this, and then she made scandals and we quarreled. I knew she wouldn't cheat on me, but I was furious, so for a while our relationship was pretty toxic and on edge. I love her very much so I didn't want to let us break up and after reading about the toxic relationship here breakupangels.com I realized that everything can be fixed. A couple of weeks after that...
Replies
21
Views
4K
That's so good to hear, Cheryl. Keep taking care of yourself, you are doing great. :2thumbs: :2thumbs:
Replies
7
Views
5K
Cheryl, Do you realize how lucky you are? You married the clown in the middle of 2014 and it's the beginning of 2017, not quite 3 years. You were able to identify his disorder and get away from him before a lot of serious damage took place. Back in November, member "Potcake" shared it took her 26 years and her concluding line was "Now I begin every day with a feeling of gratitude and every time I walk into my very modest, but My place, I smile." Wow! That's a powerful statement. What...
Replies
19
Views
10K
Top